MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent was partially deployed and stretched.A 6mm x 150mm, 130cm eluvia drug-eluting vascular stent system was selected for use.A contralateral approach was used to access the target lesion that was highly calcified and located in moderately tortuous anatomy.The vessel was prepped with balloon angioplasty.During the procedure, after deploying 2cm of the stent, the rest of the stent would not un-sheath despite using the thumbwheel to its maximum capability.The force required to turn the thumbwheel was high.The pull grip was used, but additional manipulation to the deployment system was required in order to deploy the stent.The deployment handle was broken open in order to deploy the stent manually.The stent was ultimately implanted but elongated 4cm.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an eluvia self-expanding stent system with a 0.014" guidewire in the device.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the handle was open.There were multiple kinks along the sheath.The proximal inner liner was prolapsed.Microscopic examination revealed no additional damages.The thumbwheel was not returned for analysis.Product analysis confirmed that the sheath was kinked which would have contributed to the deployment issue and stent deformation.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20015515
Report Number2124215-2024-51090
Device Sequence Number8601276
Product Code NIU
UDI-Device Identifier08714729876625
UDI-Public08714729876625
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0033610070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown